It is currently Tue Aug 22, 2017 9:38 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Need Dosing Advice!!!!!
PostPosted: Tue Sep 07, 2010 11:49 pm 
Offline
New Poster
New Poster

Joined: Tue Sep 07, 2010 11:35 pm
Posts: 1
Hello all! I just stumbled upon this website and love it! But I do need some help/advice! OK..here goes nothing!

I was a heavy pill/heroin user for about 3 years. I started talking suboxone at the end of July and found a great DR. she originally put me on 2-8mg tabs a day. Now I have been working doubles and triples, and going to school, and have a 2year old son. When I left the Dr. the 2 a day were just not cutting it, and I was still feeling heavy withdraw symptoms. I began taking 3 a day and went back in a week. I informed my Dr. of this and she was completely cool with it. She just told me basically whatever keeps me clean. I went back in 2 weeks, doing great, then she gave me them for a month. With school starting I found I felt crazy withdraw symptoms when I went to go to bed. So I began cutting a sub into 3 parts and taking one around bedtime. And that worked PERFECT. So this is my schedule.

1 8mg Sub @ around 6am
1 8mg Sub@ around 1pm
1 8mg Sub@ around 8pm

and then 1/3 of a sub whenever I get to sleep (which is anywhere between midnight and 3am)

My question is, is anyone else on a dose like this or am I just nuts?? I have been trying to find something similar to this and haven't had any luck. I just am new at this and really really really really want to stay clean. I am afraid tho when I go to the Dr tomorrow that she will be mad that I hiked up my own dose again. Has anyone had a bad or good experience like this one?? I just really don't want to go back to using.
Pleaseeee help!!...and advice/support for me GREATLY appreciated..

Thanks :?:


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 08, 2010 3:40 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hi Millie, welcome to the forum.

Your dose is on the high end of the dosing guidelines for Suboxone, but I'm sure you are not alone in that. I know there are members here who use Suboxone for pain control as well as for addiction and they take a relatively high dose as well.

While reading your post I had a thought: I wonder if the added stress of school starting has increased your anxiety & that is manifesting as withdrawal symptoms. Our brains are very powerful and can provoke feelings and symptoms that really and truly feel like we are going into withdrawal even when it should be physically impossible because our blood-levels of Suboxone are more than adequately high enough to prevent withdrawal from happening.

I don't think you're a nut - but I do think you should talk to your doctor. You have a lot going on, and continuing to add to your Suboxone dose proabably isn't sustainable as at doses higher than yours it can start to make you feel worse instead of better.

It's also a good idea to try to break the response-reward cycle of taking a pill when you feel unwell. I know that I, and quite a few other members here, began our Suboxone treatment with multiple doses per day and didn't really start to level out until we went to once a day dosing. (This doesn't include those who are taking it for pain and thus have to dose more than once per day.)

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 08, 2010 8:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Hi! I don't think you are nuts but I do think you are probably not experiencing withdrawal on that high of a dose either. It sounds to me like you are probably mistaking anxiety and other normal feelings for withdrawal and are self medicating it with the suboxone. Three 8mg pills per day is definitely at the high end and not generally required for long term maintenance unless being used for pain. You sound like you have a whole lot going on in your life. It probably sounds crazy with your schedule but have you thought of fitting in some therapy or something to help with the typical anxiety most of us experience? It is really easy when on sub to just start trying to live your life and get it back as quickly as possible. So much has been on hold for so long. But if recovery isn't first, you may find yourself continuously struggling with sub intake and self medicating until that is addressed.

I hope nothing I have said is taken in a negative way as it is not at all intended that way.

I definitely wish you the best.

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Sep 08, 2010 5:35 pm 
Offline
Super Poster
Super Poster

Joined: Thu Jun 17, 2010 5:35 pm
Posts: 170
Hello Millie,

Welcome to this forumn it is very helpful and please feel free to ask any questions or just vent thats why its here!! You are not nuts by any means, we are addicts and when we feel things and don't know how or don't want to handle it we take more and more and more. It took me a long time to realize this with suboxone but more is really not helping once we reach a certian level.

I began my Suboxone 6 and 1/2 months ago. I started at 2 8mg pills split in 2 doses during the day. A few days later I went back to the Dr.'s and told him I was still in w/d's so he uped me to 24mgs daily split into 3 doses. I still was feeling the same way except I was very tired all the time. I was so used to the opiates/oxys giving me super powers all day and I just was waiting and waiting for the subs to do the same. After awhile {3 months} I realized it was never going to come back with the suboxone. That what I was feeling was just NORMAL and that was something I haven't felt in years and honestly I didn't like it very much. Which led me to a week long relapse! During my relapse I found that I really like the highs but the lows were killing me physically and the money I had spent was crazy, and for what?? I went right back on suboxone at a much lower dose 12mgs split into 2 doses daily. It has only been 2 months now and I feel pretty good, not super women good, but I believe in time I will feel great again.

As far as dosing 3-4 times a day it's probably not the best way to dose but in the begining I think its fine. If it keeps you clean thats really all that matters! They say dosing frequently is addictive behavior and thats why dosing once a day is the best way, and I believe this is very true. I also believe that were addicts and can't fix everything right away. It will come, I was dosing 3-4 times and now am down to only 2 times a day and hope that someday soon I will be able to get down to once a day, but I am ok with it right now.


So to sum up my long story! I think what you are feeling is very normal! I think when you stabilize on the same dose for a week or so you will feel better. If you get a minute please try to explain what the w/d's you are feeling are like? You seem to have a really full plate right now, you must be a very strong woman :) I wish you the best, your doing GREAT, please keep posting!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group